Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 100, NWS Blacksburg, VA

June 16, 20166 counties in Virginia; Alleghany County, Ashe County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 10:07 PM EDT for 6 counties in Virginia; Alleghany County, Ashe County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 10:07 PM EDT (02:07 UTC)
Expired
Jun 16, 2016, 11:00 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, NC, Ashe County, NC, Carroll County, VA, City of Galax, VA, City of Martinsville, VA, Grayson County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:32 PM EDTTSTM WND DMG1 Ene Sparta, NCTREES DOWN ON HIGHWAY 18.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

710 
WUUS51 KRNK 170207
SVRRNK
NCC005-009-VAC035-077-089-141-640-690-170300-
/O.NEW.KRNK.SV.W.0100.160617T0207Z-160617T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGHANY COUNTY IN NORTH CAROLINA...
  ASHE COUNTY IN NORTH CAROLINA...
  PATRICK COUNTY IN VIRGINIA...
  GRAYSON COUNTY IN VIRGINIA...
  HENRY COUNTY IN VIRGINIA...
  THE CITY OF MARTINSVILLE IN VIRGINIA...
  THE CITY OF GALAX IN VIRGINIA...
  CARROLL COUNTY IN VIRGINIA...

* UNTIL 1100 PM EDT

* AT 1007 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BURNT CHIMNEY TO NEAR ALUM RIDGE TO NEAR RURAL
  RETREAT...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE...
  GALAX...
  HILLSVILLE...
  SPARTA...
  AND JEFFERSON. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3657 8169 3663 8160 3667 8118 3692 8063
      3671 8046 3687 8024 3685 8008 3678 8003
      3683 8000 3679 7976 3685 7964 3654 7972
      3656 8090 3637 8098 3643 8117 3636 8126
      3637 8136 3629 8137 3624 8148 3640 8174
TIME...MOT...LOC 0207Z 291DEG 45KT 3714 7981 3695 8043 3683 8131 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
2 follow-up statements
195 
WWUS51 KRNK 170234
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 PM EDT THU JUN 16 2016

NCC005-009-VAC035-077-089-141-640-690-170300-
/O.CON.KRNK.SV.W.0100.000000T0000Z-160617T0300Z/
ALLEGHANY NC-ASHE NC-PATRICK VA-GRAYSON VA-HENRY VA-
CITY OF MARTINSVILLE VA-CITY OF GALAX VA-CARROLL VA-
1034 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR
ALLEGHANY...ASHE...PATRICK...SOUTHERN GRAYSON...HENRY AND SOUTHERN
CARROLL COUNTIES...THE CITY OF MARTINSVILLE AND THE CITY OF GALAX...

AT 1033 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PITTSVILLE TO NEAR FAIRY STONE STATE PARK TO
FRIES...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
GALAX...
SPARTA...
JEFFERSON...
AND STUART. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3657 8169 3663 8160 3667 8118 3672 8074
      3671 8046 3680 8020 3685 8008 3678 8003
      3683 8000 3679 7976 3685 7964 3654 7972
      3656 8090 3637 8098 3643 8117 3636 8126
      3637 8136 3629 8137 3624 8148 3640 8174
TIME...MOT...LOC 0233Z 291DEG 45KT 3703 7946 3684 8008 3672 8096 

HAIL...0.75IN
WIND...60MPH
 
$$

JJM
633 
WWUS51 KRNK 170258
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EDT THU JUN 16 2016

NCC005-009-VAC035-077-089-141-640-690-170308-
/O.EXP.KRNK.SV.W.0100.000000T0000Z-160617T0300Z/
ALLEGHANY NC-ASHE NC-PATRICK VA-GRAYSON VA-HENRY VA-
CITY OF MARTINSVILLE VA-CITY OF GALAX VA-CARROLL VA-
1058 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
ALLEGHANY...ASHE...PATRICK...SOUTHERN GRAYSON...HENRY AND SOUTHERN
CARROLL COUNTIES...THE CITY OF MARTINSVILLE AND THE CITY OF GALAX
WILL EXPIRE AT 1100 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER... HEAVY RAIN AND WIND GUSTS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3657 8169 3663 8160 3667 8118 3672 8074
      3671 8046 3680 8020 3685 8008 3678 8003
      3683 8000 3679 7976 3685 7964 3654 7972
      3656 8090 3637 8098 3643 8117 3636 8126
      3637 8136 3629 8137 3624 8148 3640 8174
TIME...MOT...LOC 0255Z 291DEG 45KT 3703 7946 3684 8008 3672 8096 

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:41 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 16, 9:41 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
941 PM EDT THU JUN 16 2016

.SYNOPSIS...
A vigorous upper level disturbance was centered over northeast Ohio.
This feature will move southeast, crossing the Mid-Atlantic States
tonight and Friday. Thunderstorms with damaging winds are expected
along the leading edge of this disturbance with a risk of severe
weather...the primary focus across the Virginias through early
tonight. Aside for lingering showers Friday, High pressure will
build into the region for the weekend providing fair weather which
will last into the first part of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 900 PM EDT Thursday...

Severe Thunderstorm Watch number 261 is in effect until 10 PM for
counties just north of highway 460. These storms have had a
history of large hail and damaging wind gusts.

A Vigorous short wave, compact upper level low, will move from
the OH/PA border this evening, into the Virginias tonight. At the
surface, low pressure was centered near Pittsburgh, PA, with a
cold extending south from the low into eastern West Virginia,
then southwest into southern Kentucky. A Mesoscale Convective
System (MCS), line of strong/severe thunderstorms, was moving
east-southeast out ahead of the cold front. As of 9PM, these this
line of storms was along a DCA-CHO-ROA-BLF line. Farther southwest
along the front (SW of BLF)...the storm cells were more discrete
with some rotation exhibited.

The MCS will continue to move east-southeast, with models showing
a strong indication that it will go all the way to the coast...in
addition to a slow southward drift toward the VA/NC border. Storms
will likely remain near severe levels between now and 11PM. After
that, loss of solar heating should allow southwest part of the
line to weaken. Until that time, damaging straight line winds will
be the primary threat, but certainly can't rule out an isolated
tornado per backing low level winds on the east side of the
Appalachians which will result in increasing directional shear.

Farther southwest along the front (SW of BLF), trailing
convection will likely be more discrete in nature (individual
cells). These discrete cells will still have the potential for
rotation which could result in large hail and isolated damaging
wind gusts.

All things considered, will maintain focus for organized severe
weather along the highway 460 corridor, with the expectation this
line will weaken with the loss of daytime heating. Attm do not
anticipate a severe thunderstorm watch farther south unless
activitydoes not weaken as forecast. However...storms will
likely remain strong to marginally severe all the way to the VA/NC
border.

The evening RNK UA sounding has recovered in terms of PWATS.
Values have increased to around 1.30 with CAPE running around 2000
J/KG and a 0-3km storm relative helicity of 292. The GSO sounding
was still well mixed, the remnant dry airmass from earlier in the
day still evident...CAPE of around 300 J/KG. DCAPE on the
other-hand was near 1400, so as the storm activity moves off the
Blue Ridge and into the piedmont, a gust from may still kick-out
from underneath the existing MCS and produce a surge of sub-severe
(30 mph?) wind that could impact parts of the northwest piedmont
of NC, and associated with little or no rainfall.

Regardless of the above thoughts, folks need to remain vigilant,
and pay particular attention to future forecast updates and listen
for warnings.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...

Upper low pressure over central VA with surface low pressure over
eastern NC on Friday morning will drift off the mid Atlantic coast
by Friday evening, placing Blacksburg forecast area in a cooler
northerly flow with wrap-around moisture on the western flanks of
the system during the day. As a result, expect to see plenty of
cloud cover for much of Friday along with an ongoing threat for some
light shower/thundershower activity - with the threat for thunder
primarily focused southwest of Interstate 77 during the time of peak
heating, where some lingering instability will reside.

Other than perhaps a lingering sprinkle/shower into early Friday
evening across extreme southwestern VA into the northwestern NC
mountains, expect good drying and subsidence to ensure a dry
forecast for Friday night through Sunday night as surface high
pressure builds southwest from out of New England into the mid
Atlantic region.

Expect slightly below normal temperatures through the short-term
period with lows mainly in the 50s, and with daytime highs ranging
from mainly 70s in the mountains to around 80 across the Piedmont.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...

Much of the long-term period is expected to be dry with slowly
warming temperatures as mid Atlantic surface ridge holds into Monday
- with axis of upper ridge extending from near the four-corner area
east toward the mid-Atlantic states.

Old closed upper low is expected to meander off the mid-Atlantic
coast through early next week, but none of the longer-range models
indicate that steering current will be sufficient to enable it to
retrograde far enough west to impact the Blacksburg forecast area.

On Tuesday, a series of short wave trofs moving southeast through
the upper and lower great lakes expected to push a decaying cool
front through the Blacksburg forecast area later Tuesday afternoon
or on Tuesday night. However, this front will be preceded by a
mainly westerly surface flow, so other than a limited threat for
some isolated to scattered shower/thundershower activity across the
western upsloping flanks of the Appalachians, most other sections of
the forecast area will likely remain precipitation free.

Expect a return to dry and slightly cooler weather again following
the passage of the front for Wednesday into Thursday as yet another
surface ridge builds east from the upper into the lower Great
Lake region.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 900 PM EDT Thursday...

Solid line of thunderstorms is moving through VA. at 9PM these
storms were along an RIC-LYH-ROA-BLF line. This line is expected
to sink east-southeast to along the VA/NC border before weakening
between now and 06Z/2AM. Gust front along the leading edge of
these storms is producing wind damage with surface gusts of
30-60kts.

After 06z/2am...there will be lingering showers, but overall
coverage will be significantly reduced. These showers will linger
through the day friday as an upper level low passes overhead.

Clearing will take place Friday night with a return to VFR for the
weekend.

Extended discussion...

Conditions will return to VFR with good flying conditions
Saturday and continue into early next week as high pressure builds
south behind the departing low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Jun 16, 8:18 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT THU JUN 16 2016

NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058-
059-180030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
818 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO
PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ011-018>020-023-024-034-035-045>047-WVZ042>044-507-508-180030-
GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
818 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 16, 9:28 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     5 ENE BENT CREEK        37.55N 78.75W
06/16/2016  M54.20 MPH       BUCKINGHAM         VA   TRAINED SPOTTER

&&

HYSELL
Local storm report, Jun 16, 9:32 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     5 SW RENICK             37.94N 80.43W
06/16/2016                   GREENBRIER         WV   911 CALL CENTER

            LARGE TREES DOWN ON UNUS ROAD

0736 PM     TSTM WND DMG     1 NNE RENICK            37.99N 80.36W
06/16/2016                   GREENBRIER         WV   911 CALL CENTER

            TREE DOWN ON RTE 219 NEAR RENICK WV.

0734 PM     TSTM WND DMG     5 NE HOT SPRINGS        38.04N 79.76W
06/16/2016                   BATH               VA   911 CALL CENTER

            TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN

0759 PM     TSTM WND DMG     3 NW MILLBORO           38.00N 79.63W
06/16/2016                   BATH               VA   911 CALL CENTER

            TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA

&&

RSTONEFI
Local storm report, Jun 16, 9:35 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     CEDAR BLUFF             37.09N 81.76W
06/16/2016                   TAZEWELL           VA   911 CALL CENTER

            ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

HYSELL
Local storm report, Jun 16, 9:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     4 N EAGLE ROCK          37.69N 79.80W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            TREE BLOWN DOWN...BLOCKING ROSE DRIVE.

&&

HYSELL
Local storm report, Jun 16, 9:56 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     3 ENE FOREST            37.38N 79.23W
06/16/2016                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            MULTIPLE TREES BLOWN DOWN ON BREEZEWOOD DRIVE.

&&

HYSELL
Local storm report, Jun 16, 9:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND GST     2 NW BENT CREEK         37.56N 78.86W
06/16/2016  M77.00 MPH       NELSON             VA   TRAINED SPOTTER

            MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE

0943 PM     HAIL             SSW RICHLANDS           37.09N 81.80W
06/16/2016  M0.50 INCH       TAZEWELL           VA   TRAINED SPOTTER

            DIME SIZE HAIL IN RICHLANDS

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:02 PM EDTSpecial Weather StatementRNKTazewell58 min
Jun 16, 8:35 PM EDTSpecial Weather StatementRNKBedford, Campbell40 min
Jun 16, 8:39 PM EDTSpecial Weather StatementRNKAmherst, Buckingham66 min
Jun 16, 8:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge48 min
Jun 16, 8:47 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham58 min
Jun 16, 8:53 PM EDTSpecial Weather StatementRNKBland, Tazewell52 min
Jun 16, 9:00 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem60 min
Jun 16, 9:02 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell58 min
Jun 16, 9:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg61 min
Jun 16, 9:17 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Tazewell, Wythe42 min
Jun 16, 9:39 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Pulaski, Smyth, Wythe51 min
Jun 16, 9:48 PM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Montgomery, Pulaski, Roanoke and 2 more42 min
Jun 16, 10:00 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Charlotte, Halifax, Pittsylvania60 min
Jun 16, 10:32 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell4 hr
Jun 16, 10:53 PM EDTSpecial Weather StatementRNKCity of Danville67 min
Jun 16, 11:12 PM EDTSpecial Weather StatementRNKGrayson63 min
Jun 16, 11:14 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville61 min
Jun 16, 11:25 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth4 hr
Jun 16, 10:51 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin54 min
Jun 16, 11:57 PM EDTSpecial Weather StatementRNKCaswell48 min
Jun 17, 12:05 AM EDTSpecial Weather StatementRNKAshe, Watauga55 min
Jun 17, 12:14 AM EDTSevere Thunderstorm WarningRNKAshe, Watauga61 min
Jun 17, 12:21 AM EDTSpecial Weather StatementRNKWilkes54 min
Jun 17, 12:52 AM EDTSpecial Weather StatementRNKCaswell53 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.